... will it last? I just started taking 50mg/day and will increase the dose to 100 mg/day after one week. I'm concerned that it will continue and I won't be able to keep taking this medicine because I can't stand the metallic taste. It was prescribed for anxiety, panic attacks and depression.
I get a metallic taste in my mouth from sertraline. Does this happen for others? And if so, how long
Question posted by Andej on 21 Dec 2014
Last updated on 11 October 2020 by Nicholas100
I stopped sertraline about 6 weeks ago and switched to prozac--stopped prozac as strange bad tastes in mouth--- prozac can cause problems for months after use stopped--my taste is still no where near normal after 3 weeks off the drug--which I had never tasken either--most people have no problem--I am one of the unlucky ones
I got on fine with sertraline till i got the taste--taste of hell--had to stop taking it
I get a terrible taste from sertraline which affects everything I eat. I cant stand it.
The manufacturer of my Sertraline just changed and leaves a severely bitter and awful taste in my mouth. I literally cannot continue this. The taste remains in my mouth for hours afterwards and is THAT BAD! I take other meds at same time, one lorazepam and two sleep aids along with a vitamin D. Could it be the combo? NEVER had this problem with previous scripts or when I first started the medication. Any answers would be great!
I had the tast in mouth on Zoloft and changed meds one month ago. The taste went away in about a week. Many years ago, chewing gum was wrapped in foil and if any of the wrapping got into mouth, I got the same taste—like chewing in aluminum foil. The taste made food taste bad and my appetite was bad. In6 were, I lost 15 pounds. You are not imagining it
Are you taking it with food? Maybe try that. I've been taking sertraline for over 10 years but never had an after taste like that. Also, are you taking other medications with it? Maybe try taking them at different times if that's the case.
Last thing I can think of is try taking it at night instead of morning or the other way around depending when you take it.
Just my opinion.
Good luck & I hope it resolves for you.
You may want to report this to your Dr, it may be an interaction of some sort, or other medical issue he/she should be aware of.
Andej,,, Don't really see anything about a metallic taste, It does say like dry mouth,and fruit like taste in mouth but most the stuff to do with the mouth says it goes away if it were me prior to the dose increase if its still a problem check with the doctor first and maybe try and drink a little extra water in the mean time could be just taste buds or something messing with you..good luck
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.